Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 6, NWS Lubbock, TX

March 7, 201120 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 7, 2011, 4:02 AM CST for 20 counties in Texas. It took effect at Mar 8, 2011, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 4:02 AM CST (10:02 UTC)
In effect from
Mar 8, 2011, 11:00 AM CST
Expired
Mar 8, 2011, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 16 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3332 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS74 KLUB 071002
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
402 AM CST MON MAR 7 2011

TXZ027>044-072200-
/O.NEW.KLUB.WI.Y.0006.110308T1700Z-110309T0200Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...
PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
402 AM CST MON MAR 7 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY. 

* TIMING: WINDS WILL INCREASE THROUGH MIDDAY...PEAK DURING THE
  EARLY TO MID AFTERNOON HOURS...AND GRADUALLY SUBSIDE FROM NORTH
  TO SOUTH BY EARLY EVENING.

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH.

* IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
282 
WWUS74 KLUB 080210
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CST MON MAR 7 2011

TXZ027>044-081100-
/O.CON.KLUB.WI.Y.0006.110308T1700Z-110309T0200Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...
PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
810 PM CST MON MAR 7 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY.

* TIMING: WINDS WILL INCREASE THROUGH MIDDAY TUESDAY...PEAK
  DURING THE EARLY TO MID AFTERNOON HOURS...AND GRADUALLY SUBSIDE
  FROM NORTH TO SOUTH BY EARLY EVENING.

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 
  55 MPH.

* IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL 
  CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
771 
WWUS74 KLUB 081005
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
405 AM CST TUE MAR 8 2011

TXZ031-032-038-044-081115-
/O.CAN.KLUB.WI.Y.0006.110308T1700Z-110309T0200Z/
MOTLEY-COTTLE-KING-STONEWALL-
INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS...PADUCAH...
GUTHRIE...ASPERMONT
405 AM CST TUE MAR 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE...BUT
WILL GENERALLY NOT EXCEED 30 MPH. EXPECTED WIND SPEEDS STILL WARRANT
THE USE OF CAUTION.

RED FLAG WARNINGS REMAIN IN EFFECT.

$$

TXZ027>030-033>037-039>043-081800-
/O.NEW.KLUB.DU.Y.0002.110308T1700Z-110309T0000Z/
/O.EXT.KLUB.WI.Y.0006.110308T1700Z-110309T0000Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON
405 AM CST TUE MAR 8 2011

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM CST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH MIDDAY TUESDAY...PEAK DURING
  THE EARLY TO MID AFTERNOON HOURS...AND GRADUALLY BY EARLY EVENING.

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH.

* IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT 
VISIBILITIES TO LESS THAN ONE MILE. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ021-022-081800-
/O.NEW.KLUB.DU.Y.0002.110308T1700Z-110309T0000Z/
/O.EXB.KLUB.WI.Y.0006.110308T1700Z-110309T0000Z/
PARMER-CASTRO-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART
405 AM CST TUE MAR 8 2011

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM CST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH MIDDAY TUESDAY...PEAK DURING
  THE EARLY TO MID AFTERNOON HOURS...AND GRADUALLY BY EARLY EVENING.

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH.

* IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT 
VISIBILITIES TO LESS THAN ONE MILE. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
960 
WWUS74 KLUB 081708
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1108 AM CST TUE MAR 8 2011

TXZ037-081815-
/O.CAN.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/
/O.CAN.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/
DICKENS-
INCLUDING THE CITIES OF...DICKENS...SPUR
1108 AM CST TUE MAR 8 2011

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY AND THE WIND ADVISORY.

WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE...BUT
WILL GENERALLY NOT EXCEED 30 MPH. THE EXPECTED WIND SPEEDS STILL
WARRANT THE USE OF CAUTION.

A RED FLAG WARNINGS REMAIN IN EFFECT.

$$

TXZ021-022-027>030-033>036-039>043-090000-
/O.CON.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/
/O.CON.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/
PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON
1108 AM CST TUE MAR 8 2011

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING: WINDS WILL INCREASE AROUND MIDDAY...PEAKING DURING THE MID
  AFTERNOON HOURS...AND GRADUALLY DIMINISHING BY EARLY EVENING.

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 
  55 MPH.

* IMPACTS: GUSTY WINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING
  DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO LESS THAN ONE MILE. TRAVELERS ARE URGED TO USE
CAUTION.

&&

$$
075 
WWUS74 KLUB 082115
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CST TUE MAR 8 2011

TXZ033>036-039>043-090000-
/O.CAN.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/
/O.CON.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON
315 PM CST TUE MAR 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THIS EVENING FOR CENTRAL AND SOUTHERN PORTIONS OF THE SOUTH PLAINS.

* TIMING: STRONG WINDS WILL CONTINUE ACROSS THE CENTRAL AND
  SOUTHERN SOUTH PLAINS THROUGH THIS AFTERNOON...GRADUALLY
  DIMINISHING BY 6 PM.

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 
  55 MPH. 

* IMPACTS: GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. IN
  ADDITION...LOCALIZED AREAS OF BLOWING DUST MAY ALSO DECREASE
  VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021-022-027>030-082215-
/O.CAN.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/
/O.CAN.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/
PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY
315 PM CST TUE MAR 8 2011

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. 

GUSTY WINDS THROUGH 6 PM MAY STILL CREATE LOCALIZED AREAS OF
BLOWING DUST AND REDUCED VISIBILITY...ESPECIALLY NEAR FIELDS AND
CONSTRUCTION AREAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 11:33 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Mar 6, 11:33 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1133 PM CST SUN MAR 6 2011

.AVIATION...
SURFACE PRESSURE GRADIENT CONTINUES TO GRADUALLY TIGHTEN TONIGHT
WITH MODEST GUSTY SOUTH-SOUTHEASTERLY BREEZES UNDERWAY. A 40 KT
JET HAS DEVELOPED WITHIN 2000 FT AGL OVER KLBB AND WILL SHIFT EAST
BY 09Z AND BE OVER KCDS LATER TONIGHT. WINDS APPEAR HIGH ENOUGH
AT THE SURFACE TO AVOID THE TECHNICAL WIND SHEAR CRITERIA BUT STILL
A CLOSE CALL. OTHERWISE PLENTY OF MID AND HIGH LEVEL MOISTURE
SPREADING OVER DURING THE PERIOD. AND A WEAK COLD FRONT WILL SAG
INTO KCDS MONDAY AFTERNOON WHILE DOWNSLOPE WESTERLY COMPONENT
PREVAILS AT KLBB. VFR THROUGH THE PERIOD. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 514 PM CST SUN MAR 6 2011/

AVIATION...
CONTINUED VFR THROUGH THE PERIOD WITH GENEROUS HIGH CLOUDS AND GRADUAL
DEEPENING OF A SURFACE LOW PRESSURE TROUGH NEAR TEXAS-NEW MEXICO
BORDER TONIGHT. SURFACE TROUGH WILL PULL EAST TO NEAR OR JUST EAST
OF KLBB BY MIDDAY MONDAY WITH WESTERLY COMPONENT LOW LEVEL FLOW
RESULTING. A SURFACE COLD FRONT WILL EDGE CLOSE TO KCDS LATE MONDAY
AFTERNOON ACCOUNTING FOR MORE VARIABLE COMPONENT WINDS. OTHER
SIGNIFICANT FEATURE STILL IS A LOW LEVEL 40 KT JET THAT WILL FORM
TONIGHT WITHIN 2000 FEET AGL. WINDS SHOULD REMAIN HIGH ENOUGH AT
THE SURFACE TO AVOID MEETING LOW LEVEL WIND SHEAR...THOUGH A CLOSE
CALL AND WILL CONTINUE WATCHING HOW SURFACE WINDS DECOUPLE THIS
EVENING. RMCQUEEN

PREV DISCUSSION... /ISSUED 302 PM CST SUN MAR 6 2011/

SHORT TERM...
MILD AND DRY DAY ONGOING WITH BREEZY SOUTHERLY WINDS UNDER MODERATE
NEAR ZONAL FLOW ALOFT. ZONAL FLOW ALOFT WILL GRADUALLY BACK TO
WSW/SW AND TIGHTEN ON MONDAY IN ADVANCE OF A PACIFIC STORM SYSTEM
DIVING THROUGH THE GREAT BASIN. IN ADVANCE OF THIS SYSTEM...A LOW
AMPLITUDE SHORTWAVE TROUGH WILL EJECT ACROSS THE CENTRAL HIGH PLAINS
TONIGHT...AND IN CONCERT WITH A TROUGH SWINGING ACROSS SC
CANADA...THIS WILL ALLOW A COLD FRONT /CURRENTLY NOSING INTO NE CO/
TO SLIP TOWARD AND LIKELY INTO AT LEAST THE NE ZONES MONDAY
AFTERNOON.

BEFORE THEN...SOUTHERLY WINDS WILL CONTINUE TONIGHT...AND AFTER A
BRIEF REPRIEVE...MAY TEMPORARILY INCREASE TOWARD MIDNIGHT AS A 40 KT
LLJ DEVELOPS. GIVEN THAT WINDS SHOULD STAY UP SOMEWHAT AND ABUNDANT
PACIFIC MOISTURE IN THE FORM OF MID/HIGH CLOUDS WILL STREAM OVER THE
TONIGHT...EXPECT A RELATIVELY MILD OVERNIGHT...WITH LOWS FOR MOST
LOCATIONS BY MORNING IN THE MID AND UPPER 30S TO LOWER 40S.

ALTHOUGH THE SFC PRESSURE GRADIENT WILL WEAKEN ON MONDAY AS COMPARED
TO TODAY /THANKS TO THE SFC TROUGH/COLD FRONT SAGGING INTO THE AREA
FROM THE NORTH/ STRONGER WIND FIELDS ALOFT /30-40 KTS AT 700MB...70+
KTS AT 500MB/ WILL MOVE OVERHEAD AS THE PACIFIC SYSTEM APPROACHES.
DEEP MIXING...TO OR ABOVE 700 MB...IS PROGGED TO OCCUR FOR MOST
LOCATIONS SOUTH OF THE FRONT AND WILL SUPPORT GUSTY SW TO W WINDS ON
MONDAY. HOWEVER...INCREASINGLY DIFFLUENT MID/UPPER FLOW WILL PROMOTE
INCREASING LIFT THROUGH THE AFTERNOON HOURS...WHICH IS NOT AS
FAVORABLE FOR THE STRONGER WINDS ALOFT TO BE TRANSPORTED DOWNWARD
/AS WOULD BE THE CASE WITH STRONG SUBSIDENCE/. ALSO...THE LIFT WILL
SUPPORT THICKENING MID-LEVEL CLOUDS MOVING IN FROM THE WEST OVER THE
CAPROCK MONDAY AFTERNOON...ALSO POTENTIALLY LIMITING STRENGTH OF THE
THERMAL MIXING. ALL SAID...THE LATEST GUIDANCE SUGGEST WIND SPEEDS
MAY BE DOWN JUST A BIT FROM WHAT WAS DEPICTED YESTERDAY...BUT IT
WILL STILL BE AT LEAST BREEZY FOR THOSE LOCATIONS SOUTH OF THE FRONT
MONDAY. THOUGH CLOUDS AND LIFT WILL BE ON THE INCREASE MONDAY
AFTERNOON...THE LOW LEVELS STILL APPEAR TO REMAIN DRY ENOUGH TO
PRECLUDE ANY MENTION OF PRECIPITATION. SOUTH OF THE FRONT...THE
GUSTY DOWNSLOPE WINDS SHOULD PUSH HIGHS INTO THE UPPER 70S AND LOWER
80S...THOUGH THE EXTENT/THICKNESS OF THE CLOUD COVER MAY HAVE SOME
SAY. ACROSS THE NORTHERN SECTIONS...HIGHS SHOULD ONLY MAKE IT INTO
THE UPPER 60S OR LOWER 70S.

LONG TERM...
FOCUS STILL ON POSSIBLE WIND AND FIRE WEATHER EVENT TUESDAY.
MODELS REASONABLY CONSISTENT TODAY WITH SLIGHTLY SLOWER SPEED OF
THE UPPER LOW EJECTING ONTO THE CNTL PLAINS THAN SEEN YESTERDAY
ATTM. AS A RESULT THEY ARE ALSO SLOWER WITH A COLD FRONT NOW
PROGGED TO MOVE INTO THE FCST AREA LATE IN THE DAY INSTEAD OF
EARLY AFTERNOON AS WAS SEEN DURING YESTERDAYS SHIFT. AS A RESULT
REMAINS REASONABLY HIGH IN SEEING WIND ADVISORY CRITERIA DEVELOP
ACROSS AT LEAST THE SRN HALF OF THE FCST AREA...AND MAYBE A LITTLE
FURTHER NORTH. NORTHERN ZONES LIKELY TO BE TOO CLOSE TO FRONTAL
BOUNDARY WITH A WEAKER SFC PRESSURE GRADIENT AS WELL AS TOO FAR
AWAY FROM MID LEVEL JET STREAK THAT REMAINS PROGGED ACROSS THE
PERMIAN BASIN. OVERALL MADE FEW CHANGES TO TUESDAY FCST GIVEN
AFOREMENTIONED CONSISTENCY.

REMAINDER OF THE WEEK LOOKS QUIET AS CONUS TO BE DOMINATED BY
RELATIVELY LOW AMPLITUDE PROGRESSIVE FLOW ALOFT. A UPPER TROUGH
WILL CROSS THE NRN AND CNTL PLAINS FRIDAY WHICH WILL PUSH A COLD
FRONT THROUGH THE AREA FRIDAY NIGHT WHILE MODELS ARE MORE
INTERESTING WITH THE NEXT TROUGH PROGGED TO BE A LITTLE SHARPER
AND FURTHER SOUTH. THIS FEATURE MAY PRODUCE SOME SHOWERS ACROSS
THE FCST AREA NEXT SUNDAY SHOULD RETURN LOW LEVEL FLOW BE
SUFFICIENT TO BRING RICHER MOISTURE NWD OR IF DYNAMICS ASSOCIATED
WITH THE SYSTEM ARE STRONG ENOUGH. REGARDLESS...ATTM IT IS A BIT
TOO EARLY TO MENTION PRECIP IN THE FCST BUT MAY BE INTERESTING TO
WATCH DEVELOP AS THE WEEK MOVES FWD.

PERIODS BETWEEN AFOREMENTIONED TROUGHS WILL SEE SHORT WAVE AND LOW
RIDGING OVERHEAD. THROUGH THE PERIOD MOS TEMPS GENERALLY
ACCEPTED...ALTHOUGH TONED DOWN JUST A BIT FROM 12Z MOS GIVEN
FAIRLY AGGRESSIVE TREND UPWARD IN THAT RUNS NUMBERS.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING AS SOUTHERLY WINDS CONTINUE AT 15-20 MPH AND HUMIDITIES
BOTTOM OUT AROUND 10-20 PERCENT. WINDS WILL DROP OFF A BIT TONIGHT
WITH POOR TO FAIR OVERNIGHT RECOVERY. HOWEVER...ELEVATED TO LOW END
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH
OF THE SOUTH PLAINS...ROLLING PLAINS AND PERHAPS SOUTHWEST TEXAS
PANHANDLE MONDAY AFTERNOON...SOUTH A COLD FRONT THAT WILL SINK INTO
THE SOUTHERN TEXAS PANHANDLE. HUMIDITIES SOUTH OF THE FRONT WILL
LIKELY DIP TO 10-15 PERCENT AS 20 FT SW/W WINDS INCREASE TO AROUND
20 MPH AND TEMPERATURES CLIMB TO 10-15 DEGREES ABOVE AVERAGE. THERE
REMAINS SOME UNCERTAINTY WITH JUST HOW STRONG THE WINDS WILL BE
DURING THE AFTERNOON HOURS AS MID/HIGH CLOUDS WILL BE ON THE
INCREASE AND STRONG DOWNWARD FORCING WILL BE ABSENT IN THE LOWER
ATMOSPHERE...SO THE EXTENT AND DURATION OF CRITICAL CONDITIONS
REMAINS IN QUESTION...THOUGH THE SOUTH PLAINS APPEAR MOST FAVORED.
THUS...HAVE DECIDED TO MAINTAIN THE FIRE WEATHER WATCH FOR THE SOUTH
PLAINS AND SOUTHERN ROLLING PLAINS AND DEFER POSSIBLE UPGRADE TO A
FIRE DANGER STATEMENT OR RED FLAG WARNING TO FUTURE SHIFTS. THAT
SAID...GIVEN THE STATE OF THE FUELS...EVEN ELEVATED OR MARGINAL RED
FLAG CONDITIONS WILL BE SUPPORTIVE OF EXTREME FIRE BEHAVIOR.

RED FLAG POSSIBILITY LOOKING FAIRLY SOLID FOR THE SRN HALF OF THE
FCST AREA TUESDAY AS DECENTLY STRONG WINDS MIX DOWN TO THE SFC
SOUTH OF AN UPPER LEVEL TROUGH CROSSING THE CNTL PLAINS AND SOUTH
OF A SWD MOVING COLD FRONT. THE NRN ROW OF THE INHERITED FIRE
WEATHER WATCH IS MORE QUESTIONABLE...BUT EASILY CLOSE ENOUGH TO
LEAVE THE WATCH INTACT ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        35  70  33  61  23 /   0  10  10  10   0
TULIA         35  72  36  61  24 /   0  10  10  10  10
PLAINVIEW     36  73  37  63  25 /   0  10  10  10  10
LEVELLAND     35  78  39  67  28 /   0  10  10  10   0
LUBBOCK       37  79  41  66  27 /   0  10  10  10   0
DENVER CITY   37  81  43  71  31 /   0   0   0   0   0
BROWNFIELD    35  82  42  70  30 /   0  10  10   0   0
CHILDRESS     39  73  41  68  29 /   0  10  10  10  10
SPUR          37  80  42  72  31 /   0   0  10  10   0
ASPERMONT     39  83  45  73  30 /   0   0  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 11 AM CST MONDAY THROUGH MONDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ027>030-033>044.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ027>030-033>044.

&&

99/99/05
Hazardous weather outlook, Mar 7, 4:01 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
401 AM CST MON MAR 7 2011

TXZ021>044-081015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
401 AM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

ELEVATED FIRE WEATHER CONDITIONS WILL EXIST THIS AFTERNOON OVER
THE SOUTHWESTERN SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOG MAY BECOME LOCALLY DENSE EARLY TUESDAY MORNING OVER EXTREME
SOUTHEAST PANHANDLE.

WESTERLY WINDS WILL REACH SUSTAINED SPEEDS IN EXCESS OF 30 MPH
TUESDAY OVER THE SOUTH PLAINS AND ROLLING PLAINS. BLOWING DUST
WILL SIGNIFICANTLY REDUCE VISIBILITY.

EXTREMELY CRITICAL FIRE WEATHER WILL PROMOTE CONDITIONS FAVORABLE
FOR DANGEROUS WIND-DRIVEN WILDFIRES TUESDAY AFTERNOON...ESPECIALLY
OVER THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS.

WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT TUESDAY FOR
MUCH OF THE OUTLOOK AREA.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW WEDNESDAY
THROUGH SUNDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:10 AM CSTRed Flag WarningLUBBailey, Cochran, Cottle, Crosby, Dickens, Floyd and 12 more38 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.